Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 10, NWS Tulsa, OK

February 24, 2018LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Feb 24, 2018, 1:18 AM CST for LeFlore County, Oklahoma. It took effect at Feb 24, 2018, 3:01 AM CST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 1:18 AM CST (07:18 UTC)
In effect from
Feb 24, 2018, 3:01 AM CST
Expired
Feb 25, 2018, 11:20 AM CST
In force
32 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

816 
WGUS44 KTSA 240718
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
118 AM CST Sat Feb 24 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
OKC079-241517-
/O.NEW.KTSA.FL.W.0010.180224T0901Z-180225T1720Z/
/PTAO2.1.ER.180224T0901Z.180224T1800Z.180225T1120Z.NO/
118 AM CST Sat Feb 24 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Poteau
* until Sunday morning, or until the warning is cancelled.
* At 12:45 AM Saturday, the stage was 22.78 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Poteau is expected to rise above 
  flood stage early this morning and continue to rise to near 25.7 
  feet by this afternoon. The river is expected to fall below flood 
  stage early Sunday morning.
* Impact...At 26.0 feet, moderate valley flooding affects croplands 
  and farm roads from southeast of Poteau to the mouth of Brazil 
  Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$
1 follow-up statement
380 
WGUS84 KTSA 241344
FLSTSA
Flood Statement
National Weather Service Tulsa OK
744 AM CST Sat Feb 24 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Poteau affecting Le Flore County. 
  
OKC079-241414-
/O.CAN.KTSA.FL.W.0010.000000T0000Z-180225T1720Z/
/PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
744 AM CST Sat Feb 24 2018

The Flood Warning is cancelled for
  The Poteau River near Poteau.
* At  6:45 AM Saturday, the stage was 23.12 feet.
* Flood stage is 24.0 feet.
* Forecast...The Poteau River near Poteau crested below flood stage 
  at 23.5 feet. The river will remain below flood stage.
* Impact...At 24.0 feet, minor valley flooding affects croplands and 
  farm roads from southeast of Poteau to the mouth of Brazil Creek.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 23, 9:32 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Feb 23, 9:32 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
932 PM CST Fri Feb 23 2018

...UPDATE...

.DISCUSSION...
Broad region of ongoing convection has produced 3HR rain rates of
one half to one inch along and just south of the I-44 corridor.
Zone of strongest low level upglide will gradually shift
northeastward overnight with the heaviest precip axis following
suite. Forecast has this trend well covered and update will
largely adjust for observed radar trends. Latest data continue to
support a brief lull in convection over the area early Saturday
morning before storms again spread northward across the region.
This additional rainfall has potential to produce rapid onset
flooding given the saturated conditions. An additional concern
will be the brief window of severe weather potential as wind
fields will be intense ahead of the expanding convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  57  30  63 /  80  80   0   0
FSM   52  65  36  66 / 100  90   0   0
MLC   46  64  31  66 / 100  90   0   0
BVO   38  54  25  61 /  70  70   0   0
FYV   51  61  30  61 / 100  80   0   0
BYV   49  62  31  59 / 100  80  10   0
MKO   45  61  29  64 / 100  90   0   0
MIO   43  55  27  60 / 100  70   0   0
F10   42  60  29  64 / 100  90   0   0
HHW   52  67  37  67 /  80 100  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ049-053-058-062-
     063-065>076.

AR...Flood Watch through Saturday afternoon for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...07
Hazardous weather outlook, Feb 23, 4:56 PM CST, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CST Fri Feb 23 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CST Fri Feb 23 2018

...HEAVY RAIN IMPACTS CONTINUE THROUGH SATURDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and southeast of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Along and southeast of Interstate 44.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Primarily south of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...
Widespread rain with scattered thunderstorms will continue
to spread across much of eastern Oklahoma and northwest
Arkansas this evening.  An axis of locally heavy rainfall
is likely southeast of Interstate 44, where additional
amounts of one to two inches are possible this evening
and overnight.  These rains will raise the potential for
localized flash flooding.  Additionally, several larger
river basins are currently in flood stage and this
will continue or worsen into Saturday.
The highest coverage of thunderstorms through tonight
is expected to be south of Interstate 40.  Severe
weather is not likely.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY and MONDAY...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms will develop early Saturday morning
across north Texas and spread northeastward through
the day on Saturday.  Widespread rains are again
expected southeast of Interstate 44 and flooding
potential will further increase.  Additionally,
conditions will become more supportive for a
few severe storms across southeast Oklahoma and
west central Arkansas during the early afternoon
hours.  The majority of the showers and thunderstorms
will push further east by Saturday evening, however
any ongoing flooding will continue after the rains
end.
The next storm system is expected to arrive
around the middle of next week which will mark
the return of thunderstorm chances.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Feb 23, 8:16 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CST FRI FEB 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      1 E EUFAULA             35.29N 95.56W
02/23/2018                   MCINTOSH           OK   PUBLIC

            MPING REPORT OF CREEK OVERFLOWING PRODUCING LOCALIZED
            FLOODING.

&&

JBM
Local storm report, Feb 23, 8:48 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
848 PM CST FRI FEB 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FLASH FLOOD      6 NNW TAHLEQUAH         36.00N 95.01W
02/23/2018                   CHEROKEE           OK   PUBLIC

            MPING REPORT OF MINOR FLOODING.

&&

JBM
Local storm report, Feb 23, 9:55 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CST FRI FEB 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLASH FLOOD      CHECOTAH                35.47N 95.52W
02/23/2018                   MCINTOSH           OK   TRAINED SPOTTER

            SEVERAL COUNTY ROADS UNDERWATER AND A FEW HAVE BEEN
            WASHED OUT.

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:35 PM CSTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah13 hr
Feb 24, 1:34 AM CSTRiver Flood AdvisoryTSACherokee, Delaware30 hr
Feb 24, 3:22 AM CSTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 1 more18 hr
Feb 24, 7:29 AM CSTRiver Flood WarningTSACherokee11 hr
Feb 24, 9:09 AM CSTAreal Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah12 hr
Feb 24, 9:14 AM CSTSpecial Weather StatementTSAOkfuskee31 min
Feb 24, 10:41 AM CSTSpecial Weather StatementTSALeFlore34 min
Feb 24, 11:18 AM CSTSpecial Weather StatementTSAHaskell, Latimer27 min
Feb 24, 11:23 AM CSTSpecial Weather StatementTSASequoyah37 min
Feb 24, 11:41 AM CSTSpecial Weather StatementTSALeFlore34 min
Feb 24, 11:43 AM CSTSpecial Weather StatementTSASequoyah32 min
Feb 24, 11:59 AM CSTSpecial Weather StatementTSAMcCurtain46 min
Feb 24, 1:12 PM CSTRiver Flood WarningTSAOttawa48 hr

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.